Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mitochondria - one more time.
Apr 3, 2007

Dr. Henry:

I am sending these two questions on behalf of two very good friends of mine.

In regard to those HIV meds that "do" cause damage to the mitochondria - how long (in months or years) does it take for the damage to become irreparable?

What are the known consequences medically to the patient if the mitochondria is damaged beyond repair?

I Thank You in advance for any answer you can send my way.

Response from Dr. Henry

For most patients the mitochondrial damage is reversible (often slowly) after the offending drugs have been stopped. In cases where fat cell damage has been severe there may not be much clinical recovery of fat loss since the fat cells themselves may have atrophied/died. In my own practice I am no longer seeing much of a problem due to mitochondrial toxicity as I have switched patients off any possibly offending drug even before a clinical problem arises. KH



Previous
Zetia please...
Next
dead links on The Body

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement